Alert archive / Kansas / Red Flag Warnings in 2024
Red Flag Warning 11, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at Apr 7, 2024, 7:30 AM CDT for 15 counties in Kansas. It took effect at Apr 7, 2024, 12:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2024, 7:30 AM CDT (12:30 UTC)
- In effect from
- Apr 7, 2024, 12:00 PM CDT
- Expired
- Apr 7, 2024, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Dodge City, KS
Counties Edwards County, KS, Finney County, KS, Ford County, KS, Gray County, KS, Hamilton County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 33 km from the middle of the area, began a volume at 12:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 0.5 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1720 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
604 WWUS83 KDDC 071230 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 730 AM CDT Sun Apr 7 2024 KSZ043>046-063>066-077>081-072300- /O.NEW.KDDC.FW.W.0011.240407T1700Z-240407T2300Z/ Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Gray-Ford- Edwards-Kiowa-Pratt- 730 AM CDT Sun Apr 7 2024 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 6 PM CDT this evening. * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa and Fire Weather Zone 081 Pratt. * WINDS...West-northwest 20 to 35 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. Dangerous wildfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
3 follow-up statements
969 WWUS83 KDDC 071411 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 911 AM CDT Sun Apr 7 2024 KSZ061-062-072215- /O.EXA.KDDC.FW.W.0011.240407T1700Z-240407T2300Z/ Hamilton-Kearny- 911 AM CDT Sun Apr 7 2024 /811 AM MDT Sun Apr 7 2024/ ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... The National Weather Service in Dodge City has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 6 PM CDT /6 PM MDT/ this evening. * AFFECTED AREA...Fire Weather Zone 061 Hamilton and Fire Weather Zone 062 Kearny. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 11 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. Dangerous wildfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ KSZ043>046-063>066-077>081-072215- /O.CON.KDDC.FW.W.0011.240407T1700Z-240407T2300Z/ Scott-Lane-Ness-Rush-Finney-Hodgeman-Pawnee-Stafford-Gray-Ford- Edwards-Kiowa-Pratt- 911 AM CDT Sun Apr 7 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa and Fire Weather Zone 081 Pratt. * WINDS...West 30 to 40 mph with gusts up to 55 mph. * RELATIVE HUMIDITY...As low as 14 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. Dangerous wildfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
791 WWUS83 KDDC 071747 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 1247 PM CDT Sun Apr 7 2024 KSZ043>046-061>066-077>081-072300- /O.CON.KDDC.FW.W.0011.000000T0000Z-240407T2300Z/ Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee- Stafford-Gray-Ford-Edwards-Kiowa-Pratt- 1247 PM CDT Sun Apr 7 2024 /1147 AM MDT Sun Apr 7 2024/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... * AFFECTED AREA...Fire Weather Zone 043 Scott, Fire Weather Zone 044 Lane, Fire Weather Zone 045 Ness, Fire Weather Zone 046 Rush, Fire Weather Zone 061 Hamilton, Fire Weather Zone 062 Kearny, Fire Weather Zone 063 Finney, Fire Weather Zone 064 Hodgeman, Fire Weather Zone 065 Pawnee, Fire Weather Zone 066 Stafford, Fire Weather Zone 077 Gray, Fire Weather Zone 078 Ford, Fire Weather Zone 079 Edwards, Fire Weather Zone 080 Kiowa and Fire Weather Zone 081 Pratt. * WINDS...West 25 to 35 mph with gusts up to 60 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Any ignitions will have the potential to burn out of control and exhibit extreme wildfire behavior. Dangerous wildfires are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National weather service visit... http://weather.gov/ddc
988 WWUS83 KDDC 072247 RFWDDC URGENT - FIRE WEATHER MESSAGE National Weather Service Dodge City KS 547 PM CDT Sun Apr 7 2024 ...Wildfire Risk Diminishing Sunday Evening... KSZ043>046-061>066-077>081-080000- /O.EXP.KDDC.FW.W.0011.000000T0000Z-240407T2300Z/ Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-Pawnee- Stafford-Gray-Ford-Edwards-Kiowa-Pratt- 547 PM CDT Sun Apr 7 2024 /447 PM MDT Sun Apr 7 2024/ ...RED FLAG WARNING WILL EXPIRE AT 6 PM CDT /6 PM MDT/ THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY... Winds continue to weaken quickly late this afternoon. While relative humidity remains well below red flag criteria, humidity will rise above 15% over the next 2 hours. The red flag warning will be allowed to expire on time at 6 pm CDT. $$ Turner For more information from NOAA/National weather service visit... http://weather.gov/ddc
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Apr 7, 5:17 AM CDT, 2 hours 13 minutes earlier. Its key messages:
- Strong winds, blowing dust, and elevated fire danger concerns continue for today although the scope of these impacts will be less than Saturday's.
- Rain chances continue to go down for Tuesday and Wednesday as the upper level system is tracking to the south.
Area forecast discussion, Apr 7, 5:17 AM CDT, 2 hours 13 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 517 AM CDT Sun Apr 7 2024 .KEY MESSAGES... - Strong winds, blowing dust, and elevated fire danger concerns continue for today although the scope of these impacts will be less than Saturday's. - Rain chances continue to go down for Tuesday and Wednesday as the upper level system is tracking to the south. && .SHORT TERM /THROUGH MONDAY/... Issued at 200 AM CDT Sun Apr 7 2024 07Z observations and RAP analysis show a vertically stacked low centered in north central Nebraska early this morning. The pressure gradient has relaxed a bit in western Kansas so surface winds are in the order of 5-15 mph with some higher gusts near the Oklahoma border. Also a couple of fgen bands of light rain and snow have developed in northeast Colorado and northwest Kansas however these bands are not forecast to reach north central Kansas. Today short term models have the upper low slowly moving through north central Nebraska and with daytime heating and good mixing the winds from 700 mb to the surface should pick up especially in our north central counties. GFS has the strongest winds at 850 near 50 kts between 15-21Z along the I-70 corridor and with this guidance we will probably see surface winds increasing to 25-35 mph with gust approaching high wind criteria in these areas. As you go farther south the pressure gradient will be a little less however we can still expect winds to pick up to 20-30 mph with gusts to 40. Once the surface low moves into northeast Nebraska by late this afternoon we should see the winds decrease fairly quickly towards sunset and the evening hours. With west to northwest winds and 850 mb temps ranging from 7 (C) in the north central counties to 13 (C) near Elkhart highs today will be from the mid 60s to near 70. Tonight an upper level shortwave will provide the momentum for a cold front to move through western Kansas bringing cold air advection through the region and helping to cool overnight lows into the 30s. An area of high pressure should develop in central Kansas which will continue to help to diminish the winds. Monday should be a cool day with east to northeast winds and skies becoming mostly cloudy. Highs will be in the mid 60s. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 236 AM CDT Sun Apr 7 2024 Tuesday into Wednesday an upper low will move through the southern plains and both EPS and GEFS ensembles continue to kee the track mainly along the CONUS-Mexico border on Tuesday and then a northeast turn into central Oklahoma on Wednesday. As the run to run consistently has been showing the farther south track the NBMv4.1 POP output has finally begun to latch on to lowering POPs in southwest Kansas as we have 20-30% chances for highway 50 on south. EPS and GEFS probabilities for > 0.10 inch of rain have also fallen to 10-20% in these regions which is a good sign that we will receive little to no rainfall for much of the area with this system. We will keep the winds mainly out of the north to northeast and that will keep our high temperatures mainly in the mid to upper 60s. An upper level ridge builds into the central plains for Thursday through Saturday which will keep any chance of rain or storms at bay. With stronger southwest winds on Friday and Saturday this will introduce a fire danger again to much of southwest Kansas. && .AVIATION /12Z TAFS THROUGH 12Z MONDAY/... Issued at 516 AM CDT Sun Apr 7 2024 VFR flight category for all terminals during the time period. Winds will increase after sunrise with the highest winds for HYS approaching 20-30 kts with gusts up to 50 kts at times and blowing dust possible between 16Z-00Z. GCK, DDC, and LBL will also see winds increase to 20-30 kts and gusts up to 35 kts. Winds should diminish quickly after 00Z. && .FIRE WEATHER... Issued at 242 AM CDT Sun Apr 7 2024 Elevated fire weather danger for much of southwest Kansas this afternoon as relative humidity values will fall to around 15% for areas along and south of highway 96. This will combine with winds out of the west to northwest at 20-30 mph with gusts to 40 mph. && .DDC WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 11 AM this morning to 6 PM CDT this evening for KSZ030-031. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro FIRE WEATHER...Tatro
Hazardous weather outlook, Apr 7, 3:16 AM CDT, 4 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 316 AM CDT Sun Apr 7 2024 KSZ030-031-043>046-061>066-074>081-084>090-080830- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 316 AM CDT Sun Apr 7 2024 /216 AM MDT Sun Apr 7 2024/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Elevated fire weather danger for much of southwest Kansas this afternoon as relative humidity values will fall to around 15% for areas along and south of highway 96. This will combine with winds out of the west to northwest at 20-30 mph with gusts to 40 mph. Winds near the I-70 corridor could have gusts up to 50-55 mph between 10 am and 3 pm today. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation won't be needed.
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:37 PM CDT | High Wind Warning | DDC | Ellis, Trego | 18 hr |
| Apr 7, 10:39 AM CDT | Blowing Dust Advisory | DDC | Ellis, Lane, Ness, Rush, Scott, Trego | 5 hr |
Nearby
Red Flag Warnings in Kansas, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.